Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 52, NWS New York, NY

August 15, 2008Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Aug 15, 2008, 2:18 PM EDT for Nassau County, Suffolk County, New York. It was in force for 104 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2008, 2:18 PM EDT (18:18 UTC)
Expired
Aug 15, 2008, 4:02 PM EDT
In force
104 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 2:25 PM EDTFLASH FLOOD2 S Plainview, NYWATER OVER THE CURBS ON SUNNYSIDE BLVD EXIT 46.
Aug 15, 2:28 PM EDTFLASH FLOODPlainview, NYWATER COVERING STREETS OVER THE CURBS.
Aug 15, 2:30 PM EDTFLASH FLOODSyosset, NYVARIOUS SPOTS ON JERICHO TURNPIKE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 151818
FFWOKX
NYC059-103-152015-
/O.NEW.KOKX.FF.W.0052.080815T1818Z-080815T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
218 PM EDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 415 PM EDT...

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  HICKSVILLE TO HUNTINGTON STATION...OR ALONG A LINE EXTENDING FROM
  WESTBURY TO HUNTINGTON STATION...MOVING EAST AT 8 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  CENTERPORT BY 225 PM EDT...
  PLAINVIEW BY 230 PM EDT...
  NORTHPORT BY 235 PM EDT...
  MELVILLE AND COMMACK BY 300 PM EDT...
  DIX HILLS BY 310 PM EDT...

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4077 7362 4088 7348 4093 7331 4084 7327
      4073 7338

$$

BAS
2 follow-up statements
000 
WGUS71 KOKX 151917
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
317 PM EDT FRI AUG 15 2008

NYC059-103-152015-
/O.CON.KOKX.FF.W.0052.000000T0000Z-080815T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
317 PM EDT FRI AUG 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EAST
CENTRAL NASSAU AND EXTREME WESTERN SUFFOLK COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT 2 TO 3 INCHES OF RAIN FELL ACROSS THE WARNED AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4077 7353 4086 7348 4087 7337 4084 7335
      4078 7341

$$

BAS
000 
WGUS71 KOKX 152002
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
402 PM EDT FRI AUG 15 2008

NYC059-103-152011-
/O.CAN.KOKX.FF.W.0052.000000T0000Z-080815T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
402 PM EDT FRI AUG 15 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL NASSAU
AND EXTREME WESTERN SUFFOLK COUNTIES...

HEAVY RAINS HAVE ENDED ACROSS THE WARNED AREA. WATER MAY STILL COVER 
ROADS IN PLACES. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS.

LAT...LON 4077 7353 4086 7348 4087 7337 4084 7335
      4078 7341

$$

BAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 12:41 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 15, 12:41 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1241 PM EDT FRI AUG 15 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE INTO SATURDAY. A WEAK COLD FRONT
WILL MOVE VERY SLOWLY EAST PASSING OFF THE COAST ON SATURDAY. HIGH
PRESSURE WILL MOVE EAST SUNDAY INTO EARLY MONDAY. A STRONGER COLD
FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE CONVECTIVE PROCESS HAS BEGUN WITH SEA BREEZE CONVERGENCE SEEN
IN LATEST SATELLITE IMAGERY.

CAPES ARE RUNNING 500 TO 1000 J/KG AND WITH NO REAL CAP.LOWEST CAPE
IS ANALYZED OVER NYC...BUT REGARDLESS FEEL IT IS JUST A MATTER OF
TIME FOR THUNDERSTORMS TO DEVELOP.

WITH THAT SAID...FEEL MAIN THREAT IS URBAN FLOODING. SEVERE LOOKS
MORE LIKE ANOTHER HAIL EVENT.

A FLASH FLOOD WATCH CONTINUES FOR NYC...WHERE HOURLY RAINFALL
RATES COULD APPROACH 2 INCHES PER HOUR...WITH TRAINING CELLS A
POSSIBILITY.

THE SPC HAS ALSO PLACED THE ENTIRE TRI-STATE REGION UNDER A SLIGHT
RISK FOR SEVERE TSTMS WITH HAIL BEING THE PRIMARY THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...

SHOWERS AND TSTMS WILL GRADUALLY REDUCE IN COVERAGE AND INTENSITY
OVERNIGHT WITH THE LOSS OF DAY TIME HEATING.

ON SATURDAY...AS THE UPPER LEVEL TROUGH MOVES EAST...THE EASTERN
PART OF THE AREA...MAINLY CT AND LONG ISLAND COULD EXPERIENCE
ADDITIONAL HEAVY SHOWERS AND TSTMS UNTIL SUNSET.

WE FINALLY GET A BREAK SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH
PRES MOVES ACROSS THE AREA.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
NO CHANGES WERE MADE TO THE LONG TERM FORECAST.

HIGH PRESSURE IN CONTROL WILL DRIFT OFFSHORE MONDAY. HUMIDITY
LEVELS WILL BE ON THE INCREASE AS WINDS TURN MORE SOUTHERLY MONDAY
AND AS A RESULT THERE IS A SLIGHT CHANCE OF SOME THUNDERSTORM
DEVELOPMENT MONDAY AFTERNOON. A COLD FRONT IS EXPECTED TO APPROACH
THE REGION FROM THE NORTHWEST AND CROSS THE AREA TUESDAY THEN MOVE
OFF THE COAST ON WEDNESDAY. ANOTHER HIGH PRESSURE BUILDS INTO THE
AREA ON THURSDAY. TEMPERATURES WILL BE SEASONABLE THROUGH THE
PERIOD.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH OVER THE EASTERN GREAT LAKES IS THE FEATURE
DRIVING THE WX INTO SATURDAY.

CONVECTION WILL BE MAJOR IMPACT FOR THE COMMUNITY THIS AFTERNOON.

EXPECT HIGH COVERAGE THIS AFTERNOON AS SEEN IN THE CCFP WITH DEEP
MODERATE AMOUNTS OF INSTABILITY. CAPES ARE RUNNING AT 500 TO 1000
J/KG WITH NO REAL CAP.

INITIAL CONVECTION FIRES OVER NORTHEASTERN PA WHERE INSTABILITY IS
HIGHER AND ALONG LONG ISLAND / EASTERN CT SEA BREEZE. LONG ISLAND
SEA BREEZE CONVECTION SHOULD WEAKEN BY 20Z WITH MAIN CONVECTION IN
THE NY METRO.

WINDS ARE LIGHT...BUT ONCE CONVECTION GETS GOING HERE...CONFIDENCE
IN ANY DIRECTION IS LOW.

CEILINGS ARE 025-035. VSBY IN STRONGEST CONVECTION WILL LOWER TO
IFR.

OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
TSTMS DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING
TONIGHT...BUT SHOWERS MAY LINGER THROUGH MIDNIGHT OR SO.
VFR...WITH PATCHY MVFR FOG POSSIBLE AGAIN WITH LIGHT WINDS AND
MOIST LOW LEVELS. A SLOW MOVING UPPER LEVEL TROUGH WILL POSE
ANOTHER THREAT OF SCATTERED (LESS COVERAGE THAN TODAY) CONVECTION
ON SATURDAY. IMPROVEMENT EXPECTED SUNDAY AND MONDAY WITH VFR
CONDITIONS ANTICIPATED AS HIGH PRESSURE SETTLES JUST TO THE SOUTH.
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA MON NIGHT/TUE
MORNING.

&&

.MARINE...
WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH THE FCST
PERIOD.

AN UPPER TROUGH WILL SLOWLY MOVE ACROSS NEW ENGLAND TODAY AND
SAT...WITH THE TROUGH AXIS SLIDING EAST OF THE WATERS SUN AFTN.
SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED MAINLY FRI
AFTN AND EVE...BUT A FEW STRONG TO SEVERE STORMS MAY LINGER INTO FRI
NIGHT. STORMS WILL BE CAPABLE OF HAIL...GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING. ANOTHER ROUND OF STORMS IS EXPECTED ON SAT AS
THE UPPER TROUGH MOVES ACROSS THE AREA...BUT THESE SHOULDNT BE AS
WIDESPREAD.

HIGH PRES BUILDS INTO THE AREA SAT NIGHT/SUN...AND WILL
REMAIN IN PLACE THROUGH MONDAY. A COLD FRONT WILL SLIDE ACROSS THE
AREA MON NIGHT WITH THE CHANCE FOR SHOWERS AND TSTMS RETURNING.

&&

.HYDROLOGY...
ALTHOUGH THE FORECAST STORM TOTAL RAINFALL AVERAGE IS AN INCH OR
LESS FOR THIS AFTERNOON...THUNDERSTORMS RAINFALL AMOUNTS OF 2 TO
4 INCHES ARE POSSIBLE. HOUR RAINFALL RATES COULD APPROACH 2 INCHES.
NYC AND THE SURROUNDING HIGHLY URBAN AREAS ARE MOST SUSCEPTIBLE TO
POTENTIAL FLASH FLOODING. THUS WATCH REMAINS IN EFFECT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ071>077.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ003>006-
     011.
MARINE...NONE.

&&

SYNOPSIS...GC
NEAR TERM...JST
SHORT TERM...GC
LONG TERM...
AVIATION...AL/JST
MARINE...AL
HYDROLOGY...GC/JST
Hazardous weather outlook, Aug 15, 5:57 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
557 AM EDT FRI AUG 15 2008

NJZ003>006-011-NYZ071>077-161000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
557 AM EDT FRI AUG 15 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE
FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-NYZ067>070-078>081-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE...WITH SMALL STREAM AND URBAN FLOODING.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING.
A FEW STORMS COULD PRODUCE RAINFALL RATES UP TO 1.5 INCHES PER
HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL RAINFALL FORECAST
OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE STORMS PASS OVER THE
SAME AREA...LOCALIZED AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 15, 1:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
150 PM EDT FRI AUG 15 2008

NYZ076-077-151845-
NASSAU-QUEENS-
150 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND QUEENS
COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY TO
WHITESTONE...OR ALONG A LINE EXTENDING FROM SYOSSET TO FLUSHING...AND
MOVING NORTHEAST AT 6 MPH.

THESE STORMS WILL BE...
  NEAR BAYSIDE BY 200 PM.
  NEAR GREAT NECK BY 220 PM.
  NEAR PORT WASHINGTON BY 245 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:02 PM EDTFlash Flood WarningOKXNassau109 min
Aug 15, 2:06 PM EDTFlash Flood WarningOKXSuffolk114 min
Aug 15, 2:44 PM EDTFlash Flood WarningOKXSuffolk2 hr
Aug 15, 2:47 PM EDTSpecial Marine WarningOKX43 min
Aug 15, 2:56 PM EDTSevere Thunderstorm WarningOKXSuffolk49 min
Aug 15, 4:28 PM EDTSevere Thunderstorm WarningOKXRockland47 min
Aug 15, 4:43 PM EDTTornado WarningOKXRockland32 min
Aug 15, 4:57 PM EDTFlash Flood WarningOKXOrange, Putnam, Rockland, Westchester2 hr
Aug 15, 5:06 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester39 min
Aug 15, 5:08 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Westchester52 min
Aug 15, 5:13 PM EDTFlash Flood WarningOKXBronx, New York2 hr
Aug 15, 5:16 PM EDTTornado WarningOKXBronx, New York29 min
Aug 15, 5:23 PM EDTTornado WarningOKXWestchester37 min
Aug 15, 5:26 PM EDTSpecial Marine WarningOKX64 min
Aug 15, 5:46 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Suffolk44 min
Aug 15, 5:50 PM EDTFlash Flood WarningOKXBronx, Nassau, Queens, Westchester115 min
Aug 15, 6:26 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk49 min
Aug 15, 6:36 PM EDTFlash Flood WarningOKXSuffolk99 min
Aug 15, 6:43 PM EDTSpecial Marine WarningOKX2 hr
Aug 15, 7:08 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens, Richmond82 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.